Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2005, 8:12 PM MDT for Curry County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 8:12 PM MDT (02:12 UTC)
- Expired
- May 25, 2005, 9:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 260215 SVRABQ NMC009-260315- /O.NEW.KABQ.SV.W.0030.050526T0212Z-050526T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 812 PM MDT WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 915 PM MDT * AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF TEXICO...OR ABOUT 3 MILES NORTHEAST OF CLOVIS...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TEXICO AND EASTERN CLOVIS AROUND 820 PM MDT... * LOCATIONS IMPACTED INCLUDE... MELROSE... PLEASANT HILL... SAINT VRAIN... ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER MELROSE HEADING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM IN EASTERN CURRY COUNTY PRODUCED 2 INCH DIAMETER HAIL IN PLEASANT HILL AT 813 PM. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE SHELTER NOW. LAT...LON 3454 10303 3457 10372 3432 10371 3432 10291 $$ 44
2 follow-up statements
000 WWUS55 KABQ 260240 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 837 PM MDT WED MAY 25 2005 NMC009-260315- /O.CON.KABQ.SV.W.0030.000000T0000Z-050526T0315Z/ CURRY- 837 PM MDT WED MAY 25 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CURRY COUNTY UNTIL 915 PM MDT... AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TEXICO...OR ABOUT 7 MILES SOUTHEAST OF CLOVIS...MOVING SOUTH AT 15 MPH. THIS STORM PRODUCED QUARTER DIAMETER HAIL 5 MILES NORTHEAST OF CLOVIS AT 830 PM. ALSO AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER MELROSE AND SAINT VRAIN MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TEXICO AROUND 845 PM MDT... MELROSE AROUND 845 PM MDT... SAINT VRAIN AROUND 845 MDT... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3454 10303 3457 10372 3432 10371 3432 10291 $$ 44
000 WWUS55 KABQ 260311 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 911 PM MDT WED MAY 25 2005 NMC009-260321- /O.EXP.KABQ.SV.W.0030.000000T0000Z-050526T0315Z/ CURRY- 911 PM MDT WED MAY 25 2005 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHERN CURRY COUNTY AT 915 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3454 10303 3457 10372 3432 10371 3432 10291 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:25 PM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, May 25, 2:25 PM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT WED MAY 25 2005 .DISCUSSION...COLD FRONT/THUNDERSTORMS TONIGHT THE IMMEDIATE FORECAST CONCERN. COLD FRONT INTO COLFAX/UNION COUNTIES AS OF 2 PM LOCAL TIME. THUNDERSTORM WHICH FORMED OVER SANGRES MOVED EAST AND DIED AS IT REACHED THE PLAINS BEHIND THE FRONT. HOWEVER...STORMS SHOULD FORM ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON INTO EARLY EVENING IN AREA OF LOW LEVEL MOISTURE CONVERGENCE AND FORCED ASCENT. INSTABILITY AND DIRECTIONAL SHEAR SUPPORT A FEW SUPERCELLS WITH LARGE HAIL BEFORE A POSSIBLE MORPH INTO A QUASI LINEAR WIND PRODUCING MCS. NONETHELESS...SEVERE THUNDERSTORM WATCH 331 ALREADY IN EFFECT FOR COUNTIES EAST OF THE CENTRAL MOUNTAIN CHAIN. COMBINATION OF COLD FRONT AND THUNDERSTORM OUTFLOWS WILL YIELD A SUBSTANTIAL PUSH OF WIND INTO THE RIO GRANDE VALLEY. EXPECT WINDS TO BECOME EAST AND INCREASE AROUND 9 PM...PEAKING AROUND OR SHORTLY AFTER MIDNIGHT...THEN SLOWLY DECREASING THROUGH MID MORNING. WILL HOIST A WIND ADVISORY FROM THE 9 PM ONSET THROUGH 6 AM. THU WILL BE A MARKED DEPARTURE ACROSS NEW MEXICO COMPARED TO THE LAST SEVERAL DAYS. THE EAST WILL BE SIGNIFICANTLY COOLER UNDER LOW CLOUD COVER. THE WEST WILL SEE A FEW THUNDERSTORMS DEVELOP...AT LEAST EAST OF THE DIVIDE...AND WILL HAVE INCREASED HUMIDITY AND MORE NORMAL HIGH TEMPERATURES IN THE 80S. LOOKS LIKE THE EAST SLOPES OF THEH CENTRAL MOUNTAIN CHAIN WILL STAND THE BEST CHANCE FOR STRONG STORMS THURSDAY. THESE WILL ATTEMPT TO MOVE EAST INTO THE COOLER AIR...BRINGING SCATTERED SHOWERS AND EMBEDDED THUNDER TO THE PLAINS INTO THU NGT. PROBABLY A SIMILAR SCENARIO IN THE EAST FRIDAY ALTHOUGH STORMS SHOULD BE ABLE TO TRACK A BIT FARTHER OUT ONTO THE PLAINS BEFORE WEAKENING. NM WILL BE CAUGHT BETWEEN AN ELONGATED GREAT LAKES/NRN PLAINS TROUGH...AND AN ELONGATED NORTHERN MEXICO/WRN US RIDGE FOR THE WEEKEND INTO NEXT WEEK. THIS WILL MEAN WEAK UPPER LEVEL WINDS BUT A WAVERING DRY LINE IN THE EAST AS LOW LEVEL AIRMASSES FIGHT FOR DOMINANCE ON THE PLAINS. THEREFORE CONVECTION WILL BE MORE LIKELY IN THE EAST...BUT ANY MOISTURE WHICH IS BROUGHT INTO THE WEST BY THE PUSH TONIGHT MAY BE RECYCLED THROUGH THE HOLIDAY WEEKEND TO FORM AT LEAST ISOLATED LATE DAY STORMS. IN ADDITION...A REINFORCING COLD FRONT MAY PUSH THROUGH SUNDAY NIGHT...CONTINUING ISOLD STORM CHANCES INTO EARLY NEXT WEEK. IN ANY EVENT...IT LOOKS LIKE THE MAY HEAT WAVE HAS COME TO AN END FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 89 51 87 / 0 0 0 0 GALLUP.......................... 43 85 44 83 / 0 0 0 0 GRANTS.......................... 46 81 44 83 / 0 20 20 10 GLENWOOD........................ 52 93 51 89 / 0 0 0 0 CHAMA........................... 40 74 38 70 / 10 20 20 10 LOS ALAMOS...................... 51 73 46 75 / 10 40 40 20 RED RIVER....................... 39 64 38 64 / 20 40 40 20 TAOS............................ 46 73 41 74 / 10 40 40 10 SANTA FE........................ 52 73 47 74 / 20 40 40 20 SANTA FE AIRPORT................ 55 75 50 78 / 10 40 40 20 ESPANOLA........................ 55 80 49 81 / 10 40 40 10 ALBUQUERQUE HEIGHTS............. 63 81 60 82 / 0 30 30 30 ALBUQUERQUE VALLEY.............. 61 82 57 84 / 0 30 30 30 ALBUQUERQUE FOOTHILLS........... 59 78 57 79 / 0 30 30 30 ALBUQUERQUE WEST MESA........... 61 80 59 83 / 0 30 30 20 SOCORRO......................... 60 85 59 85 / 0 30 30 20 SANDIA PARK/CEDAR CREST......... 54 70 52 72 / 10 40 40 30 MORIARTY/ESTANCIA............... 52 75 48 74 / 30 40 40 30 CARRIZOZO....................... 57 77 55 78 / 10 30 30 30 RUIDOSO......................... 53 70 52 70 / 30 40 40 30 RATON........................... 48 66 45 69 / 50 40 40 30 LAS VEGAS....................... 48 67 45 68 / 60 40 40 30 ROY............................. 49 65 47 66 / 60 30 40 30 CLAYTON......................... 50 64 49 69 / 60 30 40 30 SANTA ROSA...................... 55 75 53 76 / 60 30 40 30 TUCUMCARI....................... 55 70 55 75 / 60 30 40 30 FORT SUMNER..................... 59 75 56 77 / 60 30 40 30 CLOVIS.......................... 58 70 57 74 / 60 30 40 30 PORTALES........................ 59 71 56 75 / 60 30 40 30 ROSWELL......................... 64 79 62 80 / 60 30 40 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FROM 9 PM WEDNESDAY UNTIL 4 AM MDT THURSDAY FOR ZONES 3...9...15. && 19
Hazardous weather outlook, May 25, 6:00 AM MDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAY 25 2005 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN LATE THIS AFTERNOON INTO TONIGHT...ROUGHLY EAST OF A LINE FROM QUESTA TO RUIDOSO. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. THE COMBINATION OF INCREASING LOW LEVEL MOISTURE...DAYTIME HEATING...AND INCREASING LOW LEVEL UPSLOPE EASTERLY FLOW WILL HELP GENERATE THESE THUNDERSTORMS. ALSO DUE TO CONTINUED WARM TEMPERATURES...STRONG FLOWS AND HIGH WATER LEVELS FROM SNOWMELT RUNOFF WILL CONTINUE IN MANY ARROYOS...STREAMS...RIVER HEADWATERS...AND LOW WATER CROSSINGS ACROSS A GOOD PORTION OF NORTHERN NEW MEXICO. A FLOOD WARNING IS IN EFFECT THROUGH AT LEAST THIS MORNING FOR CABRESTO CREEK BELOW CABRESTO LAKE...AND FOR THAT PORTION OF THE RED RIVER FROM THE CONFLUENCE OF CABRESTO CREEK EAST OF QUESTA...TO BELOW THE FISH HATCHERY SOUTHWEST OF QUESTA. ALSO FOR THE ANIMAS RIVER IN SAN JUAN COUNTY A FLOOD WARNING CONTINUES THROUGH THE MORNING HOURS THURSDAY. OTHER AREAS OF SOME CONCERN ARE THE RIVERS AND STREAMS IN TAOS...RIO ARRIBA...NORTHEASTERN SANTA FE...NORTHWESTERN SAN MIGUEL...AND SOUTHWESTERN MORA COUNTIES. THOSE ENTERING THE HIGH COUNTRY TODAY SHOULD BE AWARE OF THE FAST FLOWING WATER IN STREAMS AND CREEKS...AS WELL AS THE POTENTIAL FOR FLOODED LOW WATER CROSSINGS. PERSONS WITH PROPERTY INTERESTS ALONG WATERWAYS SHOULD CONTINUE TO MONITOR WATER LEVELS TODAY. .DAYS TWO THROUGH SEVEN... HIGH AND FAST FLOWS WILL CONTINUE THROUGH AT LEAST THURSDAY ALONG RIVERS SUCH AS THE LA PLATA...ANIMAS...SAN JUAN...AND THE RIO CHAMA AS WELL AS RIVERS AND STREAMS IN TAOS...RIO ARRIBA...NORTHEASTERN SANTA FE...NORTHWESTERN SAN MIGUEL...AND SOUTHWESTERN MORA COUNTIES. PERSONS VENTURING INTO THE HIGH COUNTRY SHOULD CONTINUE TO BE WATCHFUL OF THE FAST FLOWING WATER IN STREAMS AND CREEKS...AS WELL AS THE POTENTIAL FOR FLOODED LOW WATER CROSSINGS. PERSONS WITH PROPERTY INTERESTS ALONG WATERWAYS SHOULD MONITOR WATER LEVELS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO HELP MONITOR STREAMS IN THE AFFECTED AREAS LISTED ABOVE AND FOR POSSIBLE SEVERE STORMS IN THE AFFECTED AREAS LISTED ABOVE. 43
In the hours before
Local storm report, May 25, 6:00 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 7 S LAS VEGAS 35.50N 105.22W
05/25/2005 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
JAMLocal storm report, May 25, 6:26 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
626 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 N ANTON CHICO 35.20N 105.13W
05/25/2005 1.75 INCH GUADALUPE NM TRAINED SPOTTER
&&
JAMLocal storm report, May 25, 7:24 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL BELLVIEW 34.82N 103.11W
05/25/2005 1.75 INCH CURRY NM EMERGENCY MNGR
&&
JAMLocal storm report, May 25, 7:38 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL YESO 34.44N 104.61W
05/25/2005 1.75 INCH DE BACA NM PUBLIC
&&
JAMLocal storm report, May 25, 7:55 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
755 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL PLEASANT HILL 34.52N 103.07W
05/25/2005 1.00 INCH CURRY NM TRAINED SPOTTER
&&
JAMLocal storm report, May 25, 8:01 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
801 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 20 SE SANTA ROSA 34.74N 104.43W
05/25/2005 0.75 INCH GUADALUPE NM NWS EMPLOYEE
&&
JAMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| May 25, 6:53 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 54 min |
| May 25, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 61 min |
| May 25, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 61 min |
| May 25, 7:11 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 64 min |
| May 25, 7:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 46 min |
| May 25, 8:16 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 44 min |
| May 25, 9:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 60 min |
| May 25, 10:03 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 57 min |
| May 25, 11:01 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.